MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W.SA25 A.BURRHOLERESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W.SA25 A.BURRHOLERESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX449T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It has been reported that a progav shunt system (#fx449t) was unable to adjust the pressure of the valve during implantation.This occurred during surgery on an 8-month-old infant.After implantation, the valve should be normally adjustable, but it was unable to change the high flow rate.This is extremely rare - the valve was replaced with another of the same type.The hospital department had to get a new valve from the or's stock and replace it.This affected the operation time, which was extended by 5 minutes.For the patient, this meant an extension of the operation time, which led to an increased risk.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, a deformation/damage of the outer housing of the progav 2.0 could be determined.Permeability test: a permeability test has shown that all components are permeable.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, deposits were found.Result: based on our investigation results, we can determine adjustment difficulties in the progav 2.0 valve.The determined damage and the deposits can be named as the cause for the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.How the damage to the outer housing occurred is not clear to us at the time of the investigation.However, based on our documentation, it can be ruled out that the valve was shipped with this defect.

Brand Name
PROGAV 2.0 SYS PED.W.SA25 A.BURRHOLERESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18498168
Report Number3004721439-2023-00400
Device Sequence Number20869597
Product Code JXG
UDI-Device Identifier04041906137755
UDI-Public4041906137755
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX449T
Device Catalogue NumberFX449T
Device Lot Number20064815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient SexMale